GEORGE J. KLEIN, M.D.
To the editor: I read with interest the well-documented case report by Kelly and colleagues (1) on provocation of ventricular dysrhythmia by vasopressin in a patient without apparent heart disease. These authors apparently concluded that coronary spasm was an unlikely mechanism for the occurrence of ventricular fibrillation in their patient but did not offer an alternate explanation.
Their Figure 1 suggests to me that this patient developed ventricular fibrillation after a run of "torsades de pointes" (2). This arrhythmia is characterized by an alternating electrical polarity during ventricular tachycardia so that the peaks of the QRS complexes appear to be
Learn more about subscription options.
Register Now for a free account.
KLEIN GJ. Vasopressin, "Torsades de Pointes," and QT Syndrome. Ann Intern Med. 1980;93:511–512. doi: 10.7326/0003-4819-93-3-511_3
Download citation file:
Published: Ann Intern Med. 1980;93(3):511-512.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only